Alert archive / Hawaii / Wind Advisories in 2012
Wind Advisory 15, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 18, 2012, 3:31 AM HST for Kalawao County, Hawaii. It took effect at Mar 18, 2012, 4:00 AM HST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2012, 3:31 AM HST (13:31 UTC)
- In effect from
- Mar 18, 2012, 4:00 AM HST
- Expired
- Mar 18, 2012, 8:06 AM HST
- In force
- 4 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The radar
The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575 WWHW70 PHFO 181331 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST SUN MAR 18 2012 HIZ022-182000- /O.CAN.PHFO.WI.Y.0014.000000T0000Z-120318T2000Z/ /O.NEW.PHFO.WI.Y.0015.120318T1400Z-120318T2000Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 331 AM HST SUN MAR 18 2012 ...WIND ADVISORY IN EFFECT UNTIL 10 AM HST THIS MORNING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST THIS MORNING. * WINDS...SOUTHEAST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH 10 AM THIS MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
1 follow-up statement
397 WWHW70 PHFO 181806 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 806 AM HST SUN MAR 18 2012 HIZ022-181915- /O.CAN.PHFO.WI.Y.0015.000000T0000Z-120318T2000Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 806 AM HST SUN MAR 18 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DECREASE ON HALEAKALA SUMMIT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 17, 8:03 PM HST, 7 hours 28 minutes earlier.
Area forecast discussion, Mar 17, 8:03 PM HST, 7 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 803 PM HST SAT MAR 17 2012 .SYNOPSIS... CURRENT MODERATE TO FRESH TRADE WINDS OVER THE STATE WILL WEAKEN AND TURN MORE SOUTHEASTERLY IN THE NEXT FEW DAYS...AS A COLD FRONT APPROACHES THE STATE FROM THE WEST. SHOWERS CARRIED BY THE WINDS WILL AFFECT MAINLY WINDWARD SECTIONS. THE SOUTHEAST WINDS MAY BRING VOLCANIC HAZE TO THE SMALLER ISLANDS. && .DISCUSSION... A SURFACE HIGH IS LOCATED FAR NORTHEAST OF THE ISLANDS AND IS DRIVING MODERATE TO FRESH TRADE WINDS ACROSS THE STATE. AFTERNOON SOUNDINGS AND WATER VAPOR LOOPS REVEAL RIDGING ALOFT AND A RESULTING STABLE AIR MASS IN THE ISLAND VICINITY. THESE ATMOSPHERIC CONDITIONS ARE NOT FAVORABLE FOR SHOWERS...BUT LIGHT PASSING ONES DRIVEN BY THE TRADES WILL OCCUR AT TIMES AS POCKETS OF CLOUDS MOVE UP AND OVER WINDWARD SLOPES. SOME OF THESE SHOWERS WILL TRANSVERSE ONTO LEEWARD SIDES...BUT RAINFALL ACCUMULATION WILL BE MINIMAL. THERE IS A BAND OF CLOUDS RIGHT UPSTREAM OF ALL OF THE ISLANDS WHICH MAY FUEL A LITTLE BIT MORE SHOWER ACTIVITY THROUGH THE OVERNIGHT HOURS. THE SHOWERS ARE EXPECTED TO WANE BY MID-SUNDAY MORNING AS CLOUD TOPS WARM AND HUMIDITY LEVELS LOWER. ALOFT...STRONG WINDS PERSIST OVER THE SUMMIT OF HALEAKALA THIS EVENING...AND AT TIMES OVER MAUNA KEA AND MAUNA LOA. THE WINDS ARE EXPECTED TO DROP OFF AT THE SUMMIT LEVELS SUNDAY AND A WIND ADVISORY GOES THROUGH LATE SUNDAY MORNING FOR HALEAKALA. A DEEP TROUGH WITH AN ACCOMPANYING SURFACE FRONT WEST OF THE ISLANDS WILL ADVANCE TOWARDS THE STATE IN THE NEXT FEW DAYS. THIS FRONTAL SYSTEM WILL STALL WEST OF KAUAI...AND SO WILL MOST OF THE WEATHER ASSOCIATED WITH THE SYSTEM. HOWEVER...THIS ADVANCING TROUGH WILL PUSH THE CURRENT SURFACE HIGH FURTHER EAST...RESULTING IN WINDS TURNING LIGHTER AND MORE SOUTHEAST SUNDAY THROUGH TUESDAY. VOLCANIC HAZE FROM THE BIG ISLAND MAY REACH THE SMALLER ISLANDS DURING THE FIRST HALF OF NEXT WEEK UNDER THE SOUTHEAST WINDS...WHILE HIGH CLOUDS ASSOCIATED WITH THE ADVANCING TROUGH MAY AFFECT THE ISLANDS BY THE LATER PART OF NEXT WEEK...KEEPING SKIES A LITTLE MORE CLOUDY. CONTINUED PASSING AREAS OF MOISTURE IN THE WIND FLOW WILL FOCUS SHOWERS ONTO WINDWARD AREAS AND SOUTHEASTERN BIG ISLAND...MOSTLY DURING NIGHTTIME AND EARLY MORNING HOURS. LATEST FORECAST CHARTS INDICATE TRADE WINDS WILL RETURN WEDNESDAY AS A RIDGE OF HIGH PRESSURE BEGINS TO SINK EAST OF THE STATE. RAIN...ESPECIALLY FOR THE WINDWARD AND MAUKA AREAS...WILL ACTUALLY INCREASE THROUGH THE LATTER PART OF NEXT WEEK AS OLD FRONTAL MOISTURE GETS CAUGHT UP IN THE TRADE WIND FLOW AND USHERED TOWARDS THE ISLANDS. && .AVIATION... AIRMET TANGO IS STILL IN EFFECT DUE TO THE PERSISTENT MODERATE TRADES OVER AND DOWNWIND OF MOUNTAINS. VFR CONDITIONS WILL PREVAIL OVER THE AREA...ALTHOUGH BRIEF MVFR CEILINGS ARE POSSIBLE WITH THE PASSING SHOWERS...AFFECTING MAINLY WINDWARD SITES. && .MARINE... ACCELERATED WINDS THROUGH THE ISLANDS CONTINUE TO BRING SMALL CRAFT CONDITIONS FOR MOST OF THE CHANNELS AS WELL AS MAALAEA BAY AND SOUTHERN WATERS OF THE BIG ISLAND TONIGHT. SMALL CRAFT CONDITIONS SHOULD SLOWLY CEASE FOR MOST WATERS BY SUNDAY NIGHT AS THE WINDS DECREASE AND VEER TO SOUTHEAST. A NORTHWEST SWELL WILL MOVE IN DURING THE MIDDLE OF NEXT WEEK...WITH OVERHEAD SURF POSSIBLE. EARLY SEASON SOUTH SWELL WILL CONTINUE TO BRING SMALL SURF ALONG SOUTH SHORES INTO NEXT WEEK. CHOPPY TRADE SWELL ALONG THE WINDWARD SHORES WILL SLOWLY SUBSIDE IN THE NEXT DAY OR SO UNDER THE WEAKENING WINDS. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 AM HST SUNDAY FOR HALEAKALA SUMMIT. SMALL CRAFT ADVISORY UNTIL 6 PM HST SUNDAY FOR ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 AM HST SUNDAY FOR KAIWI CHANNEL- MAALAEA BAY-PAILOLO CHANNEL. && FOSTER
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:33 AM HST | Small Craft Advisory | HFO | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.